Excessive Heat, Eastern Dutchess
- When
- August 13, 10:00 AM EST to 8:00 PM EST
- Where
- Eastern Dutchess forecast zone
- Reported by
- ASOS
- Coordinates
- 41.765, -73.743 (the zone’s center; the record gives no point)
On the morning of Saturday, August 13th, a warm front lifted northward across the region. This allowed a very warm and excessively humid air mass to be in place over the area.
Every event with a place to put it; 12 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS ALY wrote it up.
On the morning of Saturday, August 13th, a warm front lifted northward across the region. This allowed a very warm and excessively humid air mass to be in place over the area. As temperatures rose through the 80s and into the 90s, dewpoints were unusually high in the mid to upper 70s. By the afternoon hours, this produced heat index values over 100 degrees in many valley areas, with some spots in the mid-Hudson Valley seeing heat index values approach 110 degrees.
At the same time, a surface cold front was approaching the area from the west. Some clusters of thunderstorms developed in the early to mid afternoon hours across the Lake George-Saratoga Region, producing damage to trees and power lines. In addition, one storm in the Lake George area contained a lightning strike, which injured multiple people huddled under a tree.
By the evening hours, a more organized line of thunderstorms moved from west to east across all of eastern Upstate New York. This line produced widespread wind damage, with the most concentrated damage in the Pine Lake area of northwestern Fulton County.
In addition to the gusty winds, the thunderstorms also produced a significant amount of cloud-to-ground lightning. Over 50,000 customers lost power at the height of the storms as a result of the gusty winds and lightning strikes.
Thunderstorms ended with the passage of the cold front during the overnight hours.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albany, NY wrote its last area forecast discussion before the first event at Aug 13, 5:40 AM EST, 4 hours 20 minutes earlier.
Area Forecast Discussion
National Weather Service Albany NY
640 AM EDT SAT AUG 13 2016
.SYNOPSIS...
Hot and humid conditions will continue through the weekend along
with the threat for showers and thunderstorms each day. Any storm
will be capable of producing locally very heavy rainfall. The heat
and humidity is not expected to break until early next week.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
As of 530 AM EDT...A stationary front remains draped across the
extreme northern portion of the forecast area which will slowly
lift north as a warm front today. Very warm and humid air remains
across the region and heat advisories and an excessive heat
warning remain in place for parts of the region. Highs today will
be in the 80s to mid 90s with dewpoints in the 70s. Heat indices
will top out at around 105 degrees near KPOU. There will be an
increasing chance of showers and thunderstorms as we go through
the day. MLMUCAPE values rise to over 3000 j/kg across most of the
forecast area this afternoon. Thus it will not take much to
generate convection. Any thunderstorms will be capable of
torrential rainfall as PWATS remain between 2 and 2.5 inches. SPC
has placed the entire forecast area in marginal risk for severe
weather today.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH MONDAY NIGHT/...
Not expecting any relief from the heat and humidity until the cold
front clears the forecast area Sunday night.
For tonight...Expect another very warm and muggy night with more
showers and thunderstorms. PWATS remain between 2 and 2.5 inches
so any thunderstorms will be capable of torrential downpours. Lows
will be in the upper 60s to mid 70s.
On Sunday...The cold front will start to drop southeast through
the forecast area reaching the greater Capital District and
northern Berkshires by days end. This feature will be the impetus
formore showers and thunderstorms. MLMUCAPES are over 2000 j/kg
ahead of the front with PWATS ahead of the front still between 2
and 2.5 inches. SPC has the southeast corner of the forecast area
in a marginal risk for severe thunderstorms. Highs on Sunday will
be in the upper 70s to lower 90s.
Sunday night through Monday night...The cold front will drop south
through the remainder of the forecast area Sunday night taking the
oppressive heat and humidity with it. There will still be a chance
of showers and thunderstorms Sunday night and a slight chance of
showers and thunderstorms Monday and Monday night. Lows Sunday
night will be in the 60s to around 70 with highs on Monday in the
mid 70s to mid 80s. Lows Monday night will finally be cooler with
readings in the upper 50s to mid 60s.
&&
.LONG TERM /TUESDAY THROUGH FRIDAY/...
The long term period looks fairly active, especially for Tuesday-
Thursday, before possibly settling down a bit by Friday.
Low pressure currently bringing heavy rainfall along the Gulf Coast
region is expected to eventually lift north, then northeast as it
becomes embedded in the westerlies by Tuesday. 00Z/13 model
consensus is fairly tight, suggesting that this low tracks somewhere
across or just north/west of the region late Tuesday into Wednesday.
The combination of a warm front lifting northward, and also the low
tracking near or north of the region, along with the return of deep
moist tropical air should bring a high chance of
showers/thunderstorms for late Tuesday through at least early
Wednesday. Locally heavy rainfall could occur during this time.
The low should track northeast of the region by late
Wednesday/Wednesday night, allowing the areal coverage of showers to
decrease. However, another northern stream impulse is expected to
approach from the west Thursday, bringing additional scattered
showers/thunderstorms.
Eventually, drier air may spread into the region in the wake of this
impulse for Friday, and will indicate dry conditions at this time.
However, given the overall strength of the upper level ridge
persisting off the eastern seaboard, it is possible that systems
remain a bit slower, and that showers could linger into Friday,
especially for areas south and east of Albany.
As of temperatures, daytime highs should generally average in the
lower/mid 80s through the period for valleys, and 75-80 across
higher elevations. Overnight lows will mainly be in the 60s,
although some portions of the Hudson Valley may barely drop below
70, especially for Tue night and Wed night. It will be quite humid
again late Tuesday into Wednesday, with some dewpoints possibly
reaching or exceeding 70. Slightly less humid for Thursday-Friday.
&&
.AVIATION /12Z SATURDAY THROUGH WEDNESDAY/...
A cold front across the Great Lakes region and northern New
England will slowly settle southeastward later today and tonight,
triggering numerous showers and thunderstorms across the region.
Any patchy low clouds/fog should lift by 13Z-14Z/Sat. However,
mid level clouds will continue to increase, especially for the
afternoon hours, where showers and thunderstorms look to be most
active across the region. Although it will remain VFR throughout
the day, brief periods of MVFR/IFR cigs/vsbys are possible due to
passing showers and t-storms. Showers and thunderstorms will
continue into this evening/early Saturday night.
After the showers and thunderstorms decrease in areal coverage
later this evening, areas of MVFR/IFR cigs and vsbys will develop.
The most likely TAF sites for this will be KGFL and KPSF, and this
has been included in current TAFs.
Light/variable winds will become south to southwest at 5-10 KT
later this morning into the afternoon. South to southwest winds
should decrease to less than 5 KT after sunset.
Winds will be stronger, and variable in direction in and near any
thunderstorms.
Outlook...
Saturday Night: Moderate Operational Impact. Likely SHRA...TSRA.
Sunday: Moderate Operational Impact. Likely SHRA...TSRA.
Sunday Night: Moderate Operational Impact. Chance of SHRA...TSRA.
Monday: Low Operational Impact. Slight Chance of SHRA...TSRA.
Monday Night: Low Operational Impact. Slight Chance of SHRA...TSRA.
Tuesday: Moderate Operational Impact. Chance of SHRA...TSRA.
Tuesday Night: Moderate Operational Impact. Chance of SHRA...TSRA.
Wednesday: Moderate Operational Impact. Chance of SHRA...TSRA.
&&
.FIRE WEATHER...
Hot and humid conditions will continue through the weekend along
with the threat for showers and thunderstorms each day. Any storm
will be capable of producing locally very heavy rainfall. The heat
and humidity is not expected to break until early next week.
Relative humidity values will only drop to 50 to 75 percent today,
recover to 85 to 100 percent tonight, and drop to 50 to 70 percent
on Sunday.
Winds will be southwest at 5 to 10 mph today and tonight and
southwest to west at 5 to 10 mph on Sunday.
&&
.HYDROLOGY...
There will be an increasing chance of showers and thunderstorms
over the weekend as a very warm to hot and humid airmass remains
in place across our region.
Precipitable water values remain very high ranging from 2 to 2.5
inches across the area into Sunday, so storms will be capable of
locally very heavy even torrential rainfall. The threat for
localized flash flooding particularly for urban, poor drainage and
low lying areas will persist.
For details on specific area rivers and lakes, including observed
and forecast river stages and lake elevations, please visit the
Advanced Hydrologic Prediction Service /AHPS/ graphs on our
website.
&&
.ALY WATCHES/WARNINGS/ADVISORIES...
CT...Heat Advisory from 11 AM this morning to 7 PM EDT this evening
for CTZ001.
Excessive Heat Warning from 11 AM this morning to 7 PM EDT
this evening for CTZ013.
NY...Heat Advisory from 11 AM this morning to 7 PM EDT this evening
for NYZ041-049-050-052-053-059>061-083.
Excessive Heat Warning from 11 AM this morning to 7 PM EDT
this evening for NYZ064>066.
MA...None.
VT...None.
&&
SYNOPSIS...IAA/11
NEAR TERM...11
SHORT TERM...11
LONG TERM...KL
AVIATION...KL
FIRE WEATHER...11
HYDROLOGY...IAA/11HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBANY NY 937 AM EDT SAT AUG 13 2016 CTZ013-NYZ064>066-141100- SOUTHERN LITCHFIELD-EASTERN ULSTER-WESTERN DUTCHESS-EASTERN DUTCHESS- 937 AM EDT SAT AUG 13 2016 ...EXCESSIVE HEAT WARNING IN EFFECT UNTIL 7 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR DUTCHESS...EASTERN ULSTER AND SOUTHERN LITCHFIELD COUNTIES.. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. EXCESSIVE HEAT WARNING. ALSO...THERE IS A CHANCE FOR THUNDERSTORMS...ESPECIALLY THIS AFTERNOON INTO THE EVENING. A FEW STORMS MAY PRODUCE STRONG WIND GUSTS. IN ADDITION...STORMS WILL BE CAPABLE OF PRODUCING LOCALLY VERY HEAVY RAINFALL WITH LOCALIZED FLASH FLOODING POSSIBLE. THE GREATEST FLOOD RISK WILL BE FOR URBAN...POOR DRAINAGE AND LOW LYING AREAS. A FLASH FLOOD WATCH MAY BE NEEDED. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. A HEAT ADVISORY MAY BE NEEDED FOR SUNDAY AFTERNOON. ALSO...THERE IS A CHANCE FOR THUNDERSTORMS EACH DAY THROUGH THURSDAY. ON SUNDAY...STORMS WILL BE CAPABLE OF PRODUCING LOCALLY VERY HEAVY RAINFALL. LOCALIZED FLASH FLOODING WILL BE POSSIBLE WITH THE GREATEST RISK FOR URBAN...POOR DRAINAGE AND LOW LYING AREAS. A FLASH FLOOD WATCH MAY BE NEEDED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED. HOWEVER...SPOTTERS ARE ENCOURAGED TO SEND RAINFALL REPORTS TO THE NATIONAL WEATHER SERVICE. CTZ001-NYZ041-049-050-052-053-059>061-083-141100- NORTHERN LITCHFIELD-NORTHERN SARATOGA-EASTERN SCHENECTADY- SOUTHERN SARATOGA-EASTERN ALBANY-WESTERN RENSSELAER-EASTERN GREENE- WESTERN COLUMBIA-EASTERN COLUMBIA-SOUTHEAST WARREN- 937 AM EDT SAT AUG 13 2016 ...HEAT ADVISORY IN EFFECT UNTIL 7 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE GREATER CAPITAL DISTRICT...SARATOGA GLENS FALLS AREA...THE CENTRAL AND SOUTHERN TACONICS AND NORTHERN LITCHFIELD COUNTY. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HEAT ADVISORY. ALSO...THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS THIS AFTERNOON INTO THE EVENING. THE MAIN THREAT IS FOR DAMAGING WINDS. IN ADDITION...STORMS WILL BE CAPABLE OF PRODUCING LOCALLY VERY HEAVY RAINFALL WITH LOCALIZED FLASH FLOODING POSSIBLE. THE GREATEST FLOOD RISK WILL BE FOR URBAN...POOR DRAINAGE AND LOW LYING AREAS. A FLASH FLOOD WATCH MAY BE NEEDED. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. THERE IS A CHANCE FOR THUNDERSTORMS EACH DAY THROUGH THURSDAY. ON SUNDAY...STORMS WILL BE CAPABLE OF PRODUCING LOCALLY VERY HEAVY RAINFALL. LOCALIZED FLASH FLOODING WILL BE POSSIBLE WITH THE GREATEST RISK FOR URBAN...POOR DRAINAGE AND LOW LYING AREAS. A FLASH FLOOD WATCH MAY BE NEEDED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS POSSIBLE. ALSO...SPOTTERS ARE ENCOURAGED TO SEND RAINFALL REPORTS TO THE NATIONAL WEATHER SERVICE. MAZ001-025-NYZ032-033-038>040-042-043-047-048-051-054-058-063-082- 084-VTZ013>015-141100- NORTHERN BERKSHIRE-SOUTHERN BERKSHIRE-NORTHERN HERKIMER-HAMILTON- SOUTHERN HERKIMER-SOUTHERN FULTON-MONTGOMERY-NORTHERN WARREN- NORTHERN WASHINGTON-SCHOHARIE-WESTERN SCHENECTADY-WESTERN ALBANY- EASTERN RENSSELAER-WESTERN GREENE-WESTERN ULSTER-NORTHERN FULTON- SOUTHERN WASHINGTON-BENNINGTON-WESTERN WINDHAM-EASTERN WINDHAM- 937 AM EDT SAT AUG 13 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE SOUTHERN ADIRONDACKS INCLUDING THE LAKE GEORGE AREA...MOHAWK VALLEY...EASTERN CATSKILLS...WASHINGTON COUNTY...THE NORTHERN TACONICS...THE BERKSHIRES AND SOUTHERN VERMONT. .DAY ONE...TODAY AND TONIGHT. THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS THIS AFTERNOON INTO THE EVENING. THE MAIN THREAT IS FOR DAMAGING WINDS. ALSO...STORMS WILL BE CAPABLE OF PRODUCING LOCALLY VERY HEAVY RAINFALL WITH LOCALIZED FLASH FLOODING POSSIBLE. THE GREATEST FLOOD RISK WILL BE FOR URBAN...POOR DRAINAGE AND LOW LYING AREAS. A FLASH FLOOD WATCH MAY BE NEEDED. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. THERE IS A CHANCE OF THUNDERSTORMS EACH DAY THROUGH THURSDAY. ON SUNDAY...STORMS WILL BE CAPABLE OF PRODUCING LOCALLY VERY HEAVY RAINFALL. LOCALIZED FLASH FLOODING WILL BE POSSIBLE WITH THE GREATEST RISK FOR URBAN...POOR DRAINAGE AND LOW LYING AREAS. A FLASH FLOOD WATCH MAY BE NEEDED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS POSSIBLE. ALSO...SPOTTERS ARE ENCOURAGED TO SEND RAINFALL REPORTS TO THE NATIONAL WEATHER SERVICE.
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
932 AM EDT SAT AUG 13 2016
NYZ032-033-131415-
NORTHERN HERKIMER-HAMILTON-
932 AM EDT SAT AUG 13 2016
...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN HERKIMER AND
NORTHWESTERN HAMILTON COUNTIES...
AT 931 AM EDT...A STRONG THUNDERSTORM WAS LOCATED 8 MILES WEST OF BIG
MOOSE...OR 11 MILES NORTHWEST OF OLD FORGE...MOVING EAST AT 35 MPH.
WINDS AROUND 30 MPH ARE POSSIBLE WITH THIS STORM.
THIS STORM WILL BE NEAR...
BIG MOOSE AROUND 945 AM EDT.
FORKED LAKE PUBLIC CAMPGROUND AND LAKE EATON CAMPGROUND AROUND
1015 AM EDT.
OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE KEEPAWA...WOODS
LAKE... BRANDRETH...PARTLOW...BEAVER RIVER...DEERLAND...LITTLE
RAPIDS...CATLIN LAKE...ROBINWOOD AND QUAKER BEACH.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY
CAUSE LOCALIZED POOR DRAINAGE FLOODING. DO NOT DRIVE YOUR VEHICLE
THROUGH FLOODED ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
LAT...LON 4397 7426 4375 7512 4393 7515 4408 7476
4412 7428
TIME...MOT...LOC 1331Z 255DEG 30KT 4386 7507
TAWSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
1034 AM EDT SAT AUG 13 2016
NYZ032-033-131515-
NORTHERN HERKIMER-HAMILTON-
1034 AM EDT SAT AUG 13 2016
...A STRONG THUNDERSTORM WILL AFFECT CENTRAL HERKIMER AND
NORTHWESTERN HAMILTON COUNTIES...
AT 1033 AM EDT...A STRONG THUNDERSTORM WAS LOCATED OVER NICKS LAKE
CAMPGROUND...OR NEAR OLD FORGE...MOVING EAST AT 35 MPH.
WINDS IN EXCESS OF AROUND 40 MPH ARE POSSIBLE WITH THIS STORM.
THIS STORM WILL BE NEAR...
OLD FORGE AROUND 1040 AM EDT.
ALGER ISLAND PUBLIC CAMPGROUND AROUND 1050 AM EDT.
INLET...LIMEKILN LAKE CAMPGROUND AND EAGLE BAY AROUND 1055 AM EDT.
EIGHTH LAKE CAMPGROUND AND BROWN TRACT POND CAMPGROUND AROUND 1105
AM EDT.
RAQUETTE LAKE AROUND 1110 AM EDT.
GOLDEN BEACH CAMPGROUND AROUND 1115 AM EDT.
OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE SAGAMORE LAKE...KAMP
KILL KARE...EAGLE NEST...THENDARA...CARTER
STATION...MINNEHAHA...MOUNTAIN LODGE...WOLF LAKE LANDING...FIRST
LAKE AND SAGAMORE.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
LAT...LON 4393 7440 4365 7430 4353 7509 4359 7511
4372 7512
TIME...MOT...LOC 1433Z 255DEG 30KT 4364 7503
TAWThe Albany radar (KENX), 95 km away, was scanning. The volume nearest the first event began at 16:38 UTC.
80 thunderstorm wind, 9 heat, 3 excessive heat, 2 lightning. Local standard time, as filed.
Large tree limbs were reported down on Wyndon Road and Wheeler Drive due to thunderstorm winds.
Fifteen people were injured at the Lake George Battlefield Park due to a lightning strike and needed to be hospitalized. The people were located under a large tree which was struck by lightning during a thunderstorm.
Large trees were reported down in Northville due to thunderstorm winds. A deck fence was also ripped away as well.
Trees were reported down along Route 59A near South Cambridge due to thunderstorm winds.
Two trees were downed in Pittstown due to thunderstorm winds.
A tree was downed across Bovee Hill Road and Lester Lane in Hoosick Falls due to thunderstorm winds.
A tree was down and on wires on Brown Road in Frankfort Center due to thunderstorm winds.
A tree was down on wires on Route 171 in Frankfort due to thunderstorm winds.
A tree was downed and blocking Berberick Road in the town of Litchfield due to thunderstorm winds.
Trees were downed on the northern end of Berberick Road in the town of Litchfield due to thunderstorm winds.
Tree and wires were reported down on Parkhurst Road in Middleville due to thunderstorm winds.
Tree and wires were downed on Caroline Street in Herkimer due to thunderstorm winds.
Wires were down on Millers Grove Road in the town of Schuyler due to thunderstorm winds.
Tree and wires were reported down on Putts Hill Road in Mohawk due to thunderstorm winds.
Multiple trees were downed in Herkimer due to thunderstorm winds.
Trees and wires were reported down on Lynch Road in Middleville due to thunderstorm winds.
A tree was downed across State Route 169 in the town of Fairfield due to thunderstorm winds.
A tree was reported down on Hardscrabble Road due to thunderstorm winds.
A tree was reported down on Keller Road near Bull Hill Road in the town of Ohio due to thunderstorm winds.
Trees and wires were reported down on Castle Road in Fairfield due to thunderstorm winds.
Trees were downed and on wires on Jordanville Road near Route 28 in the town of Warren due to thunderstorm winds.
Trees were downed on Sheridan Road in the town of Warren due to thunderstorm winds.
A tree was downed on State Route 170 near Yellow Church Road in the town of Little Falls due to thunderstorm winds.
A tree was downed on McKoons Road about one-half mile from State Route 28 in Jordanville due to thunderstorm winds.
A tree was downed and blocking Murphy Road in the town of Manheim due to thunderstorm winds.
Trees were downed on Bronner Road in the town of Manheim due to thunderstorm winds.
Trees and wires were downed on State Route 167 in the town of Manheim due to thunderstorm winds.
Tress and wires were downed on Peck Road in the town of Salisbury due to thunderstorm winds.
Trees and wires were downed on Snells Bush Road in the town of Manheim due to thunderstorm winds.
At least 59 structures and 18 vehicles were damaged or destroyed at Pine Lake Campground due to downed trees from thunderstorm winds. An estimated 200 trees fell at the campground and 8 people were injured due to being struck by downed trees and limbs. Every electrical wire at the 66 acre campground was downed. The damage was estimated to be more than $1 million.
Wires were reported down on South Street in Sharon Springs due to thunderstorm winds.
Trees and wires were reported down in Edinburg due to thunderstorm winds.
A tree and wires were downed on Gilberts Corner Road in Sharon Springs due to thunderstorm winds.
Multiple large branches and limbs were downed at the intersection of Routes 67 and 147 in West Charlton due to thunderstorm winds.
A tree was downed and blocking McKay Road south of the intersection with McDonald Road in Fort Johnson due to thunderstorm winds.
A tree was downed and on wires at the intersection of State Route 10 and Beards Hollow Road due to thunderstorm winds.
A tree was downed and across Hughes Road in the hamlet of Wellsville in the town of Florida due to thunderstorm winds.
Trees and wires were downed across Beards Hollow Road near Route 7 in Richmondville due to thunderstorm winds.
Trees and branches were downed along Howe Road in Lake Luzerne due to thunderstorm winds.
Trees and trees limbs were downed on Gailey Hill Road in the town of Lake Luzerne due to thunderstorm winds.
Trees and branches were downed along Route 418 in the town of Thurman due to thunderstorm winds.
Trees and wires were downed in Charlton due to thunderstorm winds.
Large tree limbs were downed near the intersection of Herald Road and Luzerne Road in Queensbury due to thunderstorm winds.
Trees and branches were downed along Route 9N in the town of Bolton due to thunderstorm winds.
Two trees and power lines were downed at the intersection of Crescent Avenue and Jefferson Street in Saratoga Springs due to thunderstorm winds.
A control panel at the Ballston Spa village water plan on Rowland Street in the town of Milton was damaged by a lightning strike. The circuit board needed to be replaced due to the damage.
Trees and branches were downed along Rainbow Trail in Queensbury due to thunderstorm winds.
Wires were reported down on Route 28A in West Shokan due to thunderstorm winds.
Large tree limbs were downed in East Hartford due to thunderstorm winds.
Trees and wires were downed 1 mile north of Ashokan due to thunderstorm winds.
A tree and wires were downed 1 mile south-southeast of Samsonville due to thunderstorm winds.
A tree and wires were downed in Woodstock due to thunderstorm winds.
Trees and wires were reported down in the town of Marbletown due to thunderstorm winds.
Wires were reported down in the town of Rochester due to thunderstorm winds.
Many trees snapped and uprooted in Grafton due to thunderstorm winds. The downed trees fell in a fan-shaped pattern.
A tree and wires were reported down in the town of Saugerties due to thunderstorm winds.
A tree was reported down and on wires in the town of Saugerties due to thunderstorm winds.
A tree was down on wires due to thunderstorm winds in the Mount Marion section of the town of the Saugerties.
A tree was down on a residence in the Lake Katrine section of the town of Ulster due to thunderstorm winds.
Tree and wires were reported down in the town of Saugerties due to thunderstorm winds.
A tree was down on wires in the West Camp hamlet of the town of Saugerties due to thunderstorm winds.
Trees and trees limbs were reported down in West Coxsackie due to thunderstorm winds.
A tree was reported down on Mountainview Road in Germantown due to thunderstorm winds.
Trees downed with some of them snapped.
Trees were downed and on wires on Washington Avenue in the village of Saugerties between Russell Street and Division Street due to thunderstorm winds.
Trees and wires were down across Kripplebush Road in Marbletown due to thunderstorm winds.
Trees and wires were down in Eddyville due to thunderstorm winds.
Power lines were reported down on Lasher Road at U.S. Route 9 in the town of Clermont due to thunderstorm winds.
A tree was reported down on a vehicle near St. Remy due to thunderstorm winds.
A tree and wires were reported down on County Route 10 near Wire Road in the town of Livingston due to thunderstorm winds.
A tree was reported down across County Route 31 in the town of Livingston due to thunderstorm winds.
A tree was reported down across East Kerley Corner Road near the hamlet of Elizaville in the town of Clermont due to thunderstorm winds.
Power lines were reported down in the hamlet of Poolsburg in the town of Stuyvesant due to thunderstorm winds.
Trees and wires were reported down on Yates Road in the town of Livingston due to thunderstorm winds.
Trees and wires were reported down in the town of Copake due to thunderstorm winds.
Powerlines were reported down in the town of Claverack due to thunderstorm winds.
Power lines were reported down in Copake due to thunderstorm winds.
Two trees were downed in Schodack Center due to thunderstorm winds.
Power lines were reported down on Route 7A in Copake due to thunderstorm winds.
Power lines were reported down in East Hillsdale due to thunderstorm winds.
A tree and power pole was downed on Martins Hill Road in Ravena due to thunderstorm winds.
A large maple tree was reported down in Millerton due to thunderstorm winds.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in New York in 2016Every state in 2016This day in weather historyWarnings in New York, August 2016
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 654343, 654344, 654345, 654346, 654347, 654348, 654349, 654350, 654351, 654352, 654353, 654354, 653471, 653474, 654459, 653475, 653476, 653477, 653478, 654716, 654719, 654720, 653479, 654340, 654725, 653480, 653482, 654341, 654600, 653483, 654714, 654342, 654723, 654608, 654624, 653481, 654607, 654623, 654609, 654621, and more.